Top
20
Doctor insights on: Lexapro Withdrawal Duration

Share
1

1
How long would Lexapro (escitalopram) withdrawal last?

How long would Lexapro (escitalopram) withdrawal last?

No withdrawal : Unlike other antidepressants such as Paxil and effexor, (venlafaxine) discontinuation of Lexapro is not associated with withdrawal. ...Read more

2

2
How long can it take for lexapro (escitalopram) withdrawal to set in?

How long can it take for lexapro (escitalopram) withdrawal to set in?

Varies, couple days: Withdrawal from an antidepressant is a subjective experience that does not track with drug levels — and does not even happen to everyone to stops antidepressants. While withdrawal is theoretically possible late in the day of your first dose (assuming you take it in the morning), it becomes more likely the second day, and increasingly likely each day after. (In seniors, it may take longer.) ...Read more

3

3
How long will I go through withdrawal symptoms after stopping Lexapro (escitalopram)?

Depends on symptoms: Earlier question souonds like good taper from that class of drugs as sudden withdrawal can cause many symptoms including dizziness and headache. Why you still have a symtpoms depends on making a good diagnosis. It may relate to the med or an underlying problem, so the cause may still be present. Issues weeks later are unlikely to still be from stopping the med unless other meds are involved. ...Read more

See 1 more doctor answer
4

4
I was on lexapro (escitalopram). How long do these withdrawal symptoms last and will I ever feel happy again?

I was on lexapro (escitalopram). How long do these withdrawal symptoms last and will I ever feel happy again?

Drugs like lexapro (escitalopram): Should generally not be stopped abruptly, but should be tapered over several weeks. If you were on 20 mg per day, it should be reduced to 10 mg/day for a week, then 10 mg every other day — that usually will stop the withdrawal symptoms. Depression can be a lifelong disease, and both psychotherapy and medication may be helpful. Many people achieve remission, but it takes work and expert help. ...Read more

5

5
Can you tell me if on lexapro) I just feel emotionally unstable. How long do these withdrawal symptoms last, and will I ever feel happy again?

Don't understand ?: You say you are ON lexapro (escitalopram) and then ask when the withdrawal symptoms will be gone, so am not sure if you are on or off. If you are tapering and experiencing symptoms, then the taper may be too fast for you. SSRI discontinuation symptoms can go on for weeks, sometimes a month or more. However, if you taper by 5 mg a week (so 20 mg, 15 mg, 10, 5 mg and off) it's usually ok. ...Read more

6

6
How long do withdrawal symptoms last from lexapro (escitalopram)? I have taken 5 mg/day for 1.5 years and have been off for 2 wks. Withdrawal has been difficult.

2-4 weeks: That is a low dose so you must be very sensitive to change. It takes the brain a little while to adjust to new serotonin levels. 2-4 weeks should be plenty of time for this adjustment. You are through the most difficult phase. ...Read more

9

9
My psychiatrist took me from 15 mg of Lexapro to 10 mg of celexa. I'm having withdrawl symptoms, jaw clenching, sore neck, etc. I'm also experiencing some depression. How long can I expect these symptoms to last? I knew this would happen as it's like d

My psychiatrist took me from 15 mg of Lexapro to 10 mg of celexa.  I'm having withdrawl symptoms, jaw clenching, sore neck, etc. I'm also experiencing some depression.  How long can I expect these symptoms to last?  I knew this would happen as it's like d

Lexapro/celexa: I don't know the full reason for this change. However, 15 mg of Lexapro (escitalopram) equals 30 mg of celexa. The physical effects can take a couple of weeks to clear; however, since you are feeling depressed, you should call your psychiatrist tomorrow. Lexapro (escitalopram) is a derivative of celexa, but not everyone does equally well with a change. Also, your dose is lowered, so please make contact soon. ...Read more

See 1 more doctor answer
10

10
What are symptoms of Lexapro (escitalopram) withdrawal?

Sudden stop: Withdrawal symptoms may occur when a medicine is suddenly stopped. For the medicine lexapro, (escitalopram) symptoms may be confusion, a feeling of burning, agitation, or a feeling of fatigue. ...Read more

11

11
I stopped taking Lexapro (escitalopram) 3 days ago after a month. No withdrawal so far. Chances it'll still happen?

Not likely: 1 month is not that long of a course to develop a significant reliance on the medication and you should not have any significant withdraw from dicontinuing it. Everyone metabolizes medications differently, but also the fact that after 3 days off, and you have no issues, that also suggests you will be fine. ...Read more

See 1 more doctor answer
12

12
Forgot to take Lexapro (escitalopram) 15mg 2-3 days. Feel terrible, probably withdrawals. Should I take full dose now and again in the morning or wait till morning

Forgot to take Lexapro (escitalopram) 15mg 2-3 days. Feel terrible, probably withdrawals. Should I take full dose now and again in the morning or wait till morning

Once daily dosing: You can take your daily dose now but then don't take another dose for 24 hrs…get back onto your regular schedule tomorrow. Never double-up or "make up" doses that you miss with antidepressants without first talking to your prescribing physician. Feel better! ...Read more

13

13
What are Lexapro (escitalopram) withdrawal symptoms?

Lexapro (escitalopram): Sudden discontinuation can result in electric shock sensations (brain zaps), dizziness, irritability & akathesia (restlessness). ...Read more

14

14
What are the withdrawal symptoms of lexapro (escitalopram)?

Lexapro (escitalopram) withdrawal: Depending on dose & length of time being on lexapro, (escitalopram) usually there are gastrointestinal symptoms such as nausea, diarrhea, bloating, as well as nervousness & headaches. All in all, compared to other antidepressants, those symptoms are usually mild. ...Read more

See 1 more doctor answer
15

15
How can I handle withdrawal from Lexapro (escitalopram) (SSRI)?

Taper: It is recommended that one not abruptly discontinue Lexapro (escitalopram). One should taper off of the medication. Discuss a discontinuation schedule with your treating doctor. ...Read more

16

16
Can you have withdrawal symptoms when you don't take Lexapro (escitalopram) for a while?

Yes: There is a discontinuation syndrome from ssri and snri antidepressants (lexapro or escitalopram is a ssri), which can include irritability, sleep problems, anxiety, muscle spasms and other things. These drugs should be tapered (or replaced with another ssri) if they are going to be discontinued. The syndrome usually only lasts a week or two, and doesn't result in serious complications. ...Read more

17

17
Stopped Cymbalta (duloxetine) 30 mg 4 days ago went right on Lexapro...feel fine...when will withdrawals hit?

You might have won!: Some people, sometimes hit it lucky and don't suffer withdrawal or have only the mildest effects. It's as inpredictable as most other things about these medications. Feel optimistic and still be aware of yourself. I hope you continue to transition easily and that Lexapro (escitalopram) does what you want and that you get off it as soon as possible easily too. CBT therapy helps smooth the way! ...Read more

19

19
On lexapro (escitalopram) 10mg for 9 weeks. Not working and not interested in dose increase. Taking 5mg for a week, then none. What withdrawal should I expect?

On lexapro (escitalopram) 10mg for 9 weeks. Not working and not interested in dose increase. Taking 5mg for a week, then none. What withdrawal should I expect?

Stopping Lexapro (escitalopram): You may have little or no Lexapro (escitalopram) withdrawal effects since 5 mg is low dose and you're taking Ativan which may cover any symptoms of anxiety. However, return of depression symptoms may occur. Best to discuss with prescribing doctor. See: http://www.mayoclinic.org/diseases-conditions/depression/expert-answers/antidepressant-withdrawal/FAQ-20058133 I hope this helps. ...Read more

See 1 more doctor answer
20

20
Been off Lexapro (escitalopram) since late July and ever since have felt full/bloated all the time. If the withdrawal is causing this would going back on help?

Been off Lexapro (escitalopram) since late July and ever since have felt full/bloated all the time. If the withdrawal is causing this would going back on help?

Unlikely: Since you discontinued the medication in July it is unlikely to be the cause of your symptoms. Keep a diary of your symptoms including foods or drinks consumed, this will help your doctor find a cause ...Read more

See 1 more doctor answer